# SDR 2014FA0000258

- Difficulty date: April 18, 2014
- Submitted: April 18, 2014
- Operation: General aviation
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery Pack
- Condition: Faulty
- Location: Elt
- Part time: 200 hours
- Component: Elt, Ameriking
- Component part number: AK4512
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION OF AN INSTALLED 406 MHZ ELT, UNIT WAS INSTALLED NEW 2 YEARS AGO, DURING ANNUAL INSPECTION LAST YEAR IT WAS DISCOVED THE UNIT WAS NOT FUNCTIONAL, IT WAS DETERMINED THAT CAUSE OF FAILURE WAS DUE TO LOW BATTERY POWER, UNIT WAS SENT BACK TO MFG FOR EVALUATION AND REPAIR.  THE SAME UNIT WAS RECEIVED BACK WITH A REPLACMENT BATTERY PACK, TESTED SATISFACTORLIY, REINSTALLED AND RETURNED TO SERVICE.  DURING THE MOST RECENT ANNUAL INSPECTION IT WAS AGAIN FOUND TO BE INOPERATIVE DUE TO LOW BATTERY POWER.  THE OWNER OPERATOR HAS, ON BOTH OCCASIONS, REPORTED NO ACCIDENTAL ENGAGMENT OF THE ELT SYSTEM, TOTAL TESTING TIME ON ELT IS LESS THAN 1 CUMULITIVE MINUTE, THIS CAUSES GREAT CONCERN IF THE 5 YEAR BATTERY LIFE LIMIT CAN NOT HOLD UP FOR EVEN 1 YEAR OF NON USE.  SEVERAL DISCUSIONS WITH THE MFG HAVE RESULTED IN NO RESULUTION TO THE PROBLEM OTHER THAN "REPLACING THE BATTERY PACK EACH YEAR".
